Georgia, 2015Flash Flooding in Georgia, June 3, 2015
June 3, 2015 · NWS CAE · 3 events in 1 county or zone
Heavy rains dropp 2 to 4 inches of rain in a couple of hours across portions of Lincoln and Columbia counties washing out roads and a 60 inch culvert.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $39,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains dropp 2 to 4 inches of rain in a couple of hours across portions of Lincoln and Columbia counties washing out roads and a 60 inch culvert.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 3, 6:26 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 3, 6:26 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
726 PM EDT WED JUN 3 2015
.SYNOPSIS...
A PRESSURE TROUGH WILL BE NEAR THE COAST THROUGH FRIDAY. A STRONG
UPPER-LEVEL LOW WILL REMAIN OVER THE FORECAST AREA THROUGH
THURSDAY AND THEN SHIFT JUST NORTHEAST OF THE AREA FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE HRRR DISPLAYED A CLUSTER OF THUNDERSTORMS IN THE CENTRAL
SAVANNAH RIVER AREA LATER THIS EVENING SPREADING INTO MAINLY THE
WEST PART OF THE AREA TONIGHT. THIS DEVELOPMENT MAY BE
CORRECT...BUT STILL WAITING FOR ADDITIONAL DEVELOPMENT WEST OF THE
CWA AT THIS TIME. AN INCREASE IN MOISTURE AND INSTABILITY SHOULD
OCCUR ACROSS WESTERN CWA ASSOCIATED WITH THE SHORTWAVE TROUGH
SHOWN BY THE WATER VAPOR IMAGERY ROTATING TOWARD THE AREA. THE
MAIN CONCERN IS EXCESSIVE RAIN WITH A SLOW STORM MOVEMENT NEAR THE
UPPER LOW. MID-AFTERNOON SURFACE-BASED LI/S REMAIN NEAR -4 IN THE
CSRA. SOME ADDITIONAL HEATING AND COOLING ALOFT MAY LEAD TO
MODERATE INSTABILITY. THIS INSTABILITY AND HEAVY PRECIPITATION
LOADING SUPPORTS POSSIBLE DAMAGING WIND. THE VERY COLD AIR ALOFT
ALSO FAVORS HAIL.
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT
BECAUSE OF THE INSTABILITY ASSOCIATED WITH THE COLD UPPER
LOW AND INTERACTING OUTFLOW BOUNDARIES...BUT THE CHANCE SHOULD
GENERALLY DIMINISH BECAUSE OF PREVIOUS CONVECTION AND NOCTURNAL
COOLING.
USED THE GUIDANCE CONSENSUS FOR THE LOW TEMPERATURE FORECAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
THE MODELS DISPLAY AN INVERTED TROUGH NEAR THE COAST THROUGH
FRIDAY. THE H5 LOW SHOULD BE OVER THE AREA THURSDAY. THE MODELS
SHIFT THE UPPER FEATURE JUST NORTHEAST OF THE AREA FOR FRIDAY.
EXPECT H5 TEMPERATURES NEAR -12 THURSDAY AND -10 C FRIDAY.
LINGERING MOISTURE AND INSTABILITY ASSOCIATED WITH THE COLD
TEMPERATURES ALOFT WILL CONTINUE TO SUPPORT A CHANCE OF SHOWERS
AND THUNDERSTORMS. WE LEANED TOWARD THE HIGHER GUIDANCE POPS
BECAUSE OF THE PATTERN. FOLLOWED THE COOLER HIGH TEMPERATURE
GUIDANCE BECAUSE OF CLOUDINESS. USED THE GUIDANCE CONSENSUS FOR
THE LOW TEMPERATURE FORECAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE MODELS INDICATE WEAK UPPER TROUGHING LINGERING EARLY IN THE
MEDIUM-RANGE PERIOD BUT THE PATTERN BECOMES FLATTER WITH TIME. H5
TEMPERATURES NEAR -10 WARM TO AROUND -8 FOR MONDAY THROUGH
WEDNESDAY. EXPECT GENERAL SURFACE RIDGING EARLY...BUT A DIFFUSE
BOUNDARY AND ASSOCIATED MOISTURE MAY LINGER. THE MODELS DISPLAY
MORE SURFACE TROUGHING TOWARD THE END OF THE PERIOD. THE GFS...
ECMWF...AND EKD MOS PLUS GFS ENSEMBLE MEAN HAVE POPS OF 10 TO 40
PERCENT DURING THE PERIOD. THE MOS HAS TEMPERATURES CLOSE TO
NORMAL.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
RESTRICTIONS ARE POSSIBLE THROUGHOUT THE PERIOD. LATEST RADAR
RETURNS SHOW SOME STRONG STORMS NEAR AGS/DNL...WHICH ADDRESS WITH
TEMPO GROUPS UNTIL 01Z THURSDAY. MAY ADJUST TIMES OF TEMPO GROUPS AS
NECESSARY.
THREAT OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THE
EVENING HOURS. WILL USE VCTS AT CAE/CUB/OGB MAINLY 02Z-06Z
THURSDAY...BUT WILL ADJUST TIMES AS NECESSARY. CIG AND VSBY
RESTRICTIONS POSSIBLE IN STORMS.
OVERNIGHT...CONFIDENCE IS HIGH THAT ALL TAF SITES WILL HAVE IFR CIGS
EARLY THURSDAY MORNING. SE FLOW AND A STALLED FRONTAL BOUNDARY WILL
BRING SUFFICIENT LOWER LEVEL MOISTURE INTO THE FA. THERE IS A
POSSIBILITY FOR TAF SITES TO DROP INTO LIFR. VSBY MAY ALSO BE
LIMITED.
EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. LOW
CONFIDENCE IN RESTRICTIONS IN LATE NIGHT/EARLY MORNING STRATUS
AND FOG.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
99
Hazardous weather outlook, Jun 3, 12:37 PM EST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
137 PM EDT WED JUN 3 2015
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
041745-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
137 PM EDT WED JUN 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
GEORGIA AND CENTRAL SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...ESPECIALLY LATE
THIS AFTERNOON AND EVENING. A FEW STORMS COULD CONTAIN DAMAGING
WIND AND HAIL. LOCALLY HEAVY RAINFALL COULD POSSIBLY LEAD TO
FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 3, 5:37 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
637 PM EDT WED JUN 3 2015
GAZ077-032315-
BURKE-
637 PM EDT WED JUN 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BURKE COUNTY...
AT 636 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES EAST OF WRENS...OR
14 MILES NORTHWEST OF WAYNESBORO...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS OF 45 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KEYSVILLE AND SAINT CLAIR.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3311 8228 3316 8227 3323 8223 3326 8225
3327 8217 3310 8209
TIME...MOT...LOC 2236Z 243DEG 5KT 3320 8224Special weather statement, Jun 3, 5:59 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
659 PM EDT WED JUN 3 2015
GAZ063>065-077-040000-
MCDUFFIE-BURKE-RICHMOND-COLUMBIA-
659 PM EDT WED JUN 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RICHMOND...MCDUFFIE...
NORTHWESTERN BURKE AND SOUTHERN COLUMBIA COUNTIES...
AT 659 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HEPHZIBAH TO NEAR AVERA...AND MOVING NORTH AT 15
MPH.
WIND GUSTS OF 40 TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GROVETOWN...EVANS...THOMSON...FORT GORDON...MARTINEZ...HEPHZIBAH...
HARLEM...BLYTHE...DEARING AND KEYSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3357 8207 3323 8197 3318 8225 3323 8223
3326 8225 3327 8229 3330 8231 3331 8234
3331 8239 3334 8244 3334 8250 3336 8255
3341 8255 3346 8259 3353 8262
TIME...MOT...LOC 2259Z 184DEG 13KT 3329 8218 3322 8251Special weather statement, Jun 3, 6:59 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
759 PM EDT WED JUN 3 2015
GAZ040-063>065-SCZ018-025-030-040100-
MCDUFFIE-LINCOLN-RICHMOND-COLUMBIA-MCCORMICK-EDGEFIELD-AIKEN-
759 PM EDT WED JUN 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RICHMOND...LINCOLN...
MCDUFFIE...COLUMBIA...MCCORMICK...WEST CENTRAL AIKEN AND EDGEFIELD
COUNTIES...
AT 759 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NORTH AUGUSTA TO NEAR WASHINGTON...AND MOVING
NORTH AT 15 MPH.
WIND GUSTS OF 45 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTH AUGUSTA...GROVETOWN...EVANS...THOMSON...BELVEDERE...AUGUSTA...
FORT GORDON...MARTINEZ...CLEARWATER...EDGEFIELD...HEPHZIBAH...
MCCORMICK...HARLEM...LINCOLNTON...LAKE STROM THURMOND...BURNETTOWN...
BLYTHE...DEARING...TRENTON AND PARKSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3364 8261 3363 8258 3365 8249 3382 8259
3386 8257 3386 8261 3397 8264 3396 8256
3402 8259 3407 8253 3408 8248 3401 8232
3397 8230 3399 8227 3377 8180 3325 8192
3324 8195 3346 8259 3361 8264
TIME...MOT...LOC 2359Z 183DEG 13KT 3351 8200 3375 8270Local storm report, Jun 3, 7:08 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
808 PM EDT WED JUN 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL EVANS 33.53N 82.13W
06/03/2015 E0.50 INCH COLUMBIA GA PUBLIC
&&Local storm report, Jun 3, 7:15 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
815 PM EDT WED JUN 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 1 E MARTINEZ 33.52N 82.08W
06/03/2015 E0.50 INCH COLUMBIA GA BROADCAST MEDIA
PUBLIC REPORT OF DIME-SIZE HAIL IN MARTINEZ
GA...RELAYED BY WRDW TV IN AUGUSTA.
&&
ACMSpecial weather statement, Jun 3, 7:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
856 PM EDT WED JUN 3 2015
GAZ040-SCZ018-025-040200-
LINCOLN-MCCORMICK-EDGEFIELD-
856 PM EDT WED JUN 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LINCOLN...
MCCORMICK AND NORTHWESTERN EDGEFIELD COUNTIES...
AT 856 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF BOBBY BROWN STATE PARK TO 6 MILES
WEST OF EDGEFIELD...AND MOVING NORTH AT 15 MPH.
WIND GUSTS OF 45 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MCCORMICK...LINCOLNTON...LAKE STROM THURMOND...BOBBY BROWN STATE
PARK...PARKSVILLE...PLUM BRANCH...WILLINGTON...MOUNT CARMEL AND
MODOC.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3396 8257 3402 8259 3407 8253 3408 8248
3406 8245 3406 8233 3397 8230 3397 8218
3398 8205 3395 8204 3396 8202 3393 8197
3368 8194 3380 8258 3383 8260 3386 8257
3386 8261 3398 8265
TIME...MOT...LOC 0056Z 169DEG 13KT 3388 8260 3377 8205Flash Flood, Lincoln
- When
- June 3, 8:00 PM EST to 10:30 PM EST
- Where
- Lincoln County, 0.86 mi NNE of Goshen to 1.78 mi ESE of Martins Xrds
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.861, -82.494
Sheriff reported flooding at the intersection of Augusta Hwy and Old Petersburg Road.
Flash Flood, Lincoln
- When
- June 3, 8:15 PM EST to 10:35 PM EST
- Where
- Lincoln County, 0.48 mi NE of Goshen to 2.38 mi N of Double Branches
- Cause
- Heavy Rain
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 33.856, -82.495
Sheriff reported flash flooding along Reed creek with 2-4 feet of water closing roads and washing out a 16 inch culvert.
Flash Flood, Lincoln
- When
- June 3, 8:15 PM EST to 10:35 PM EST
- Where
- Lincoln County, 1.5 mi NNW of Goshen to 1.39 mi NE of Martins Xrds
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.870, -82.510
Sheriff reported flash flooding on Elberton Highway closing the road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 3, 2015$750,000 · EF1 · 12 events
- Flash Flooding and Hail in Wyoming, June 3 to 4, 2015$1.5 million · 1.5 in hail · 7 events
- Flash Flooding in South Carolina, June 3 to 4, 2015$141,000 · 11 events
- Flash Flood and Hail in Nebraska, June 3 to 4, 2015$101,000 · 1.75 in hail · 16 events
- Hail in Colorado, June 3, 20152.5 in hail · 38 events
- Flash Flooding and Damaging Wind in Missouri, June 3, 2015$5,000 · 52 kt wind · 22 events
- Flash Flood and Hail in South Carolina, June 3 to 4, 2015$15,000 · 1 in hail · 8 events
- Hail in Kansas, June 3, 20152.75 in hail · 12 events
- Damaging Winds and Heavy Rain in Georgia, June 3, 201550 kt wind · 9 events
- Flash Flood and Hail in Wyoming, June 3 to 4, 20152 in hail · 9 events
- Hail and Damaging Wind in Georgia, June 3, 20151 in hail · 5 events
- Tornado and Flash Flood in Wyoming, June 3 to 4, 2015$2,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569562, 569563, 569564.